Lack of sleep is wearing me down.....help!

Options
Ok rads done, waiting game on trial in SL and now it's time to taper off the steroids. All great, should be doing flips in the aisles...but how can I when I NEVER sleep? I've begun a drug cocktail of 11:30 pm benadryl/xanax....knock out....until 2am then wham awake so I pop the Ambien I leave bedside...maybe 30 minutes pass and out. Oh but there's 4am wide awake and I toss and turn and now here I am up before 5, groggy, my head hurts and thinking it's gonna be a long day. I dont lay down during the day, I do sit and rest if I get tired but it's summer and I like to go....But before the steroids I maybe took a xanax and slept 8 hours. I feel like a flippin junkie. Ambien does nothing for me, I tried the CR but it gave me crazy dreams and I still only slept 2 hours? I try to limit caffiene but by mid afternoon I need an ice tea. Can it just be the steroids messing with me so bad? I taper off until the 27th....and the darn "crazy" feeling I had starting them I now have going off of them. My body needs to replenish through rest, so ideas, tips. anything? It has started that I hate bed time. Daily swim or walk was a thought but I just don't want to push my body to the point of my sanity. Sorry this is coming from a tired blogger!!!!
:-O

Comments

  • BlownAway60
    BlownAway60 Member Posts: 851
    Options
    Steriods can do lots of
    Steriods can do lots of crazy things to your body and lack of sleep can be one of them. They pump your body up so it's like taking No-Doze. Hope you are done with them soon.

    Hugs

    Donna
  • Rague
    Rague Member Posts: 3,653 Member
    Options
    Try a different sleeping
    Try a different sleeping med.

    During Taxol, Chemo Dr gave me Temazepam for sleep but it gave me horrible, violet nightmares which I had never before had anything like them. My PA switched me to the lowest dose of Ambiien and the nightmares went away. Occasionaly I would wake up and not be able to get back to sleep which she said it was OK as I was on the lowest dosxeage for me to take a second one as long as I had 4 hours of sleep time left. Worked for me.

    Tell your Dr about the nightmares and not sleeping through the night - there are other meds and methods.

    Susan
  • CypressCynthia
    CypressCynthia Member Posts: 4,014 Member
    Options
    I never sleep on
    I never sleep on steroids--they just keep my mind in a whirl. Talk to your physician as I am sure he/she is aware of this adverse effect and may want to add a med to help.
  • DianeBC
    DianeBC Member Posts: 3,881 Member
    Options

    Steriods can do lots of
    Steriods can do lots of crazy things to your body and lack of sleep can be one of them. They pump your body up so it's like taking No-Doze. Hope you are done with them soon.

    Hugs

    Donna

    From what I understand,
    From what I understand, steroids can make you restless. Does your oncologist have any suggestions on what you can take to sleep?


    Wishing you a good nights sleep soon,


    Diane